MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921330
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation results of stent shaft break.Block h11: the polaris ultra ureteral stent was not returned for analysis; however, media is attached within the attachments section of the complaint record and it showed the stent shaft break, additionally, it was possible observed a box of device, the positioner and the suture.The reported event of stent shaft break will be confirmed.It is possible to conclude that this issue could be caused by operational factors, the retrieval line may be removed before placement at the physician's discretion.If the retrieval line gets entangled in the stent and is removed using excess force, the stent can get detached or separated during the preparation affecting the performance of the device.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description
It was reported that during procedure, when the stent was taken out, it was found that the coil of the tail was broken.The procedure was completed with another of the same device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable investigation results of stent shaft break.Block h11: the polaris ultra ureteral stent was returned for analysis.During media and visual inspection, and device inspection under magnification, it was possible to see that the stent shaft was fully detached.Additionally, the suture hole was torn until the tip and the suture was returned tangled and dissambled from the device, indicating it was removed.The reported event of stent shaft break will be confirmed.These failures could have been caused due to an interaction of the device with the suture string such as entanglement, manipulation or excess of force applied over the device during procedure which consequently affects the performance of the device.The labeling review found evidence to suggest that the device was used in a manner inconsistent with the labelled indications.Retrieval line options part c states that the retrieval line may be cut prior to stent placement.Remove the retrieval line by holding the knot, cutting one strand, and while holding the knot, gently pull out the retrieval line, however, during the analysis it was found the suture hole torn until the tip indicating the suture was removed using excessive force.Therefore, all compiled information on this investigation determines that the most probable cause is failure to follow instructions, since problems were traced to the user not following the manufacturer's instructions.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21976075
Report Number2124215-2025-28623
Device Sequence Number12550617
Product Code FAD
UDI-Device Identifier08714729124443
UDI-Public(01)08714729124443(17)270313(10)33623550
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061921330
Device Catalogue NumberM0061921330
Device Lot Number0033623550
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown